Arkansas, 2001Tornado in Arkansas, February 24, 2001
February 24, 2001 · NWS LZK · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Feb 24, 2:30 PM CST, 3 hours 13 minutes earlier.
Area forecast discussion, Feb 24, 2:30 PM CST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
230 PM CST SAT FEB 24 2001
MODELS CONTINUE PUSHING THE COLD FRONT ACROSS ARKANSAS VERY QUICKLY
TONIGHT. THIS WILL TRANSLATE TO LOW POPS ON THE WEST AND CHANCE POPS
CENTRAL AND EAST SECTIONS EARLY TONIGHT. CLOUDS WILL BE CLEARING
FROM WEST TO EAST. BREEZE CONDITIONS WILL PREVAIL TONIGHT AND
SUNDAY. MOSTLY SUNNY SKIES FOR SUNDAY...BUT BREEZY WINDS WILL MAKE
IT FEEL COOLER THAN THE ACTUAL TEMPERATURES. HIGHS SUNDAY EXPECTED
TO RANGE FROM THE MID 50S NORTH TO THE UPPER 60S SOUTH. PARTLY
CLOUDY AND BACK IN THE 30S FOR SUNDAY NIGHT. INCREASING CLOUDS
MONDAY. THE EARLY PART OF THE EXTENDED STILL A GOOD BET FOR BEING
WET. 32
.LIT...NONE.
In the hours before
Special weather statement, Feb 24, 1:25 PM CST, 4 hours 18 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-250000-
SEVERE WEATHER OUTLOOK...CORRECT ENDING FOR NWR
NATIONAL WEATHER SERVICE LITTLE ROCK AR
125 PM CST SAT FEB 24 2001
...MODERATE RISK OF SEVERE WEATHER THIS AFTERNOON AND EVENING...
A STRONG FRONT AND LOW PRESSURE CENTER MOVED INTO CENTRAL
OKLAHOMA THIS MORNING...AND WILL MOVE INTO ARKANSAS LATER THIS
AFTERNOON. WARMER AND UNSTABLE AIR HAS MOVED INTO ARKANSAS AHEAD
OF THIS SYSTEM...SETTING THE STAGE FOR SEVERE WEATHER...ESPECIALLY
THIS AFTERNOON AND EVENING. TORNADO WATCHES NO. 30 AND 31 ARE IN
EFFECT FOR PARTS OF WESTERN AND NORTH-CENTRAL ARKANSAS UNTIL 5 PM.
MORE WATCHES ARE LIKELY THIS AFTERNOON AS THE SYSTEM MOVES
EASTWARD.
THERE IS A MODERATE RISK OF SEVERE WEATHER FOR MOST OF ARKANSAS
FOR THIS AFTERNOON AND THIS EVENING.
THE PRIMARY THREAT WITH THIS SEVERE WEATHER SYSTEM WILL BE WIND
DAMAGE AND LARGE HAIL. HOWEVER...SOME TORNADOES ARE POSSIBLE.
STRAIGHT LINE WINDS COULD EXCEED 80 MPH IN SOME CASES.
KEEP ADVISED ON LATEST WEATHER FORECASTS THIS AFTERNOON AND CHECK
YOUR SEVERE WEATHER PREPARATIONS.
&&
38
Special weather statement, Feb 24, 4:18 PM CST, 1 hour 25 minutes before
ARZ037-038-040-041-050>052-059-070-250000-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
418 PM CST SAT FEB 24 2001
...TORNADO WATCH FOR WESTERN ARKANSAS CANCELLED...
TORNADO WATCH NUMBER 31 THAT WAS ISSUED EARLIER TODAY FOR PARTS OF
WESTERN ARKANSAS HAS BEEN CANCELLED AND IS NO LONGER IN EFFECT.
ALL SEVERE WEATHER HAS MOVED EASTWARD INTO CENTRAL AND NORTHERN
ARKANSAS. SCATTERED THUNDERSHOWERS WILL CONTINUE OVE5R WESTERN
ARKANSAS FOR THE NEXT COUPLE OF HOURS.
AGAIN...TORNADO WATCH NUMBER 31 FOR WESTERN ARKANSAS HAS BEEN
CANCELLED AND IS NO LONGER IN EFFECT.
22
Local storm report, Feb 24, 4:58 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
458 PM CST SAT FEB 24 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0210 PM MENA AR .88 INCH HAIL
02/24/01 POLK REPORT FROM POLK COUNTY
JUDGE
0235 PM COAL HILL AR 60-65 MPH TSTM GUST
02/24/01 JOHNSON MOBILE HOME DAMAGED. .
REPORTED BY STORM
SPOTTER.
0350 PM 2 S LITTLE ROCK AR TORNADO
02/24/01 PULASKI DEBRIS AND SIGNS DOWN
ON U.S. HWY 65. 2
TRACTOR TRAILER TRUCKS
TURNED OVER
0350 PM 4 E NORTH LITTLE ROCK AR TORNADO
02/24/01 PULASKI WAREHOUSE DAMAGED.
SEVERAL EMPTY SEMI
TRAILERS TURNED OVER. .
REPORTED BY STORM
SPOTTER.
0415 PM AUSTIN AR TORNADO
02/24/01 LONOKE TREES DOWN. ROOFS OFF
HOUSES AND BUSINESSES.
. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0419 PM WARD AR MPH TSTM GUST
02/24/01 LONOKE STRUCTURE DAMAGE
REPORTED. . REPORTED BY
HAM RADIO OPERATOR.
0435 PM CARLISLE AR TORNADO
02/24/01 LONOKE REPORTED BY OFF-DUTY
NWS EMPLOYEE.Local storm report, Feb 24, 5:12 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
512 PM CST SAT FEB 24 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0445 PM KENSETT AR WIND DAMAGE
02/24/01 WHITE REPORTED BY MEDIA.
0450 PM VIOLA AR WIND DAMAGE
02/24/01 FULTON 1 OT 2 MOBILE HOMES
DAMAGE. REPORTED BY
MEDIA.Tornado, Drew
- When
- February 24, 5:43 PM CST to 5:49 PM CST
- Where
- Drew County, 6 mi SW of Selma
- Rating
- F1
- Path length
- 5.5 mi
- Path width
- 100 yd
- Injuries
- 1 direct, 0 indirect
- Reported by
- NWS STORM SURVEY
- Coordinates
- 33.633, -91.633
A weak tornado was spawned in northeast Drew County about 6 miles southwest of Selma. The tornado moved quickly northeast, and badly damaged a home. A house trailer was also damaged. Roofs were damaged at a few homes, and many trees were uprooted or snapped. There was one minor injury reported. The tornado travelled about 5.5 miles before dissipating 2.7 miles west-northwest of Selma.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Mississippi, February 24, 20016 deaths · 73 injured · $31 million · F3 · 10 events
- Tornadoes in Mississippi, February 24, 2001$2.3 million · F3 · 3 events
- Tornado in Arkansas, February 24, 20011 death · 3 injured · F2 · 1 event
- Tornado in Arkansas, February 24, 2001F3 · 1 event
- Tornadoes in Mississippi, February 24, 2001$1.5 million · F2 · 2 events
- Tornadoes and Hail in Arkansas, February 24, 20012 injured · $216,000 · F2 · 11 events
- Damaging Winds in Texas, February 24, 20011 death · $12,000 · 2 events
- Tornado in Arkansas, February 24, 20018 injured · F2 · 1 event
- Flash Flood in Kansas, February 24, 20011 death · 1 event
- Lightning Strike in Illinois, February 24, 20011 death · 1 event
- Tornado in Arkansas, February 24, 2001F2 · 1 event
- Tornado in Arkansas, February 24, 2001F2 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5233459.